Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 6, 2011, 2:01 PM EDT for Beaufort County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 2:01 PM EDT (18:01 UTC)
- Expired
- Aug 6, 2011, 3:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Newport/Morehead City, NC
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 87 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
224
WWUS82 KMHX 061801
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT SAT AUG 6 2011
NCZ029-045-080-081-094-061900-
BEAUFORT-MAINLAND HYDE-MARTIN-PAMLICO-WASHINGTON-
201 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
WASHINGTON...MAINLAND HYDE AND MARTIN COUNTIES THROUGH 300 PM EDT...
AT 201 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHWICK TO SOUTH CREEK...
OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WILLIAMSTON TO 18
MILES SOUTHEAST OF RIVER ROAD...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YEATESVILLE...
JAMESVILLE...SIDNEY CROSSROADS...WINSTEADVILLE...HINSON...DARDENS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3540 7638 3542 7641 3537 7650 3551 7659
3553 7648 3553 7662 3539 7657 3538 7672
3533 7655 3524 7675 3543 7688 3538 7674
3542 7670 3545 7689 3578 7711 3587 7690
3582 7688 3589 7683 3587 7675 3593 7671
TIME...MOT...LOC 1801Z 242DEG 12KT 3574 7697 3535 7672
$$
DAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:46 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 6, 10:46 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1046 AM EDT SAT AUG 6 2011 .SYNOPSIS... A STALLED FRONT OVER SOUTHEAST NORTH CAROLINA WILL LIFT NORTH THIS AFTERNOON. A WEAK COLD FRONT WILL APPROACH FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT. A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE AREA MONDAY NIGHT FOLLOWED BY A COLD FRONT ON WEDNESDAY. HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTH THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1040 AM...NO BIG CHANGES IN THE NEAR TERM EXCEPT TO INCREASE TO CHC POPS FOR NE AREAS WITH SCT SHRA DEVELOPING ACROSS MAINLAND HYDE COUNTY AND THE ALBEMARLE COUNTIES. SCAT SHRA AND ISOLD TSRA WILL FILL IN ACROSS THE AREA BY MID AFTERNOON WITH FRONT MOVING NORTH ACROSS THE AREA AND SHORTWAVE ENERGY APPROACHING FROM THE WEST. DON'T EXPECT SEVERE STORMS BUT COULD BE SOME LOCALLY HEAVY RAFL PSBL WITH STRONG GUSTY WINDS IN STRONGER STORMS. NO CHANGES TO MAX TEMPS WITH HIGHS AROUND 90...MOCLDY SKIES AND LIGHT SOUTHERLY WINDS EXPECTED THIS AFTERNOON. PREV DISCUSSION...STALLED FRONT OVER SE NC WILL LIFT NORTH THRU THE FCST AREA TODAY AND BE A FOCUS FOR CONVECTION AS A WEAK SHORT WAVE APPROACHES FROM THE WEST. PRECIP IS WIDELY SCATTERED AT SUNRISE BUT EXPECT SHOWERS/TSTMS WILL BECOME MORE PREVALENT ESP THIS AFTN AS SFC HEATING AIDS CONVECTIVE DEVELOPMENT IN THE MOIST BNDRY LAYER. WILL CAP POPS IN THE 40-50% RANGE GIVEN THE UNCERTAINTY IN AREAL COVERAGE BUT IT IS HOPED THAT MUCH OF THE AREA WILL SEE AT LEAST SOME AMOUNT OF MUCH NEEDED RAIN. DEEPER CONVECTION WILL HAVE HEAVIER DOWNPOURS GIVEN THE HIGH PRECIPITABLE WATER OVER THE REGION WITH LOCALIZED FLOODING A THREAT THIS AFTN. OVERALL QPF AMOUNTS LOOK TO BE AROUND .50 INCHES BUT HIGHER AMOUNTS LIKELY IN THE HEAVIER DOWNPOURS. WIND GUSTS ASSOCD WITH WET MICROBURSTS EXPECTED TO REMAIN BLO SEVERE LEVELS IN WEAKLY SHEARED/MARGINALLY UNSTABLE ENVIRONMENT. MAX TEMPS WILL BE HELD DOWN A BIT TODAY GIVEN THE EXPECTED CLOUD COVER/CONVECTIVE DEBRIS AND SCTD PRECIP BUT MUGGY CONDITIONS CONTINUE WITH DEW POINTS REMAINING IN THE 70S. HIGHS TODAY GENERALLY A FEW DEGS EITHER SIDE OF 90F FOR MOST AREAS WITH HEAT INDICES TOPPING OUT IN THE UPPER 90S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... THE FRONT WILL BE LIFTING NORTH OF THE AREA DURING THE EVENING BUT ISOLD/SCTD SHOWERS/TSTMS MAY LINGER OVERNIGHT AS THE WEAK SHORT WAVE CROSSES THE FCST AREA. MUGGY/WARM CONDITIONS CONTINUE IN THE ESTABLISHING S/SW LOW LEVEL FLOW WITH LOWS MAINLY MID 70S INLAND TO UPPER 70S COAST. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 4 AM SATURDAY...NEAR ZONAL FLOW WILL CONTINUE ACROSS THE REGION TO START THE LONG TERM. A WEAK SHORTWAVE MOVES OFF THE COAST EARLY SUN WHILE A TROUGH OF LOW PRES ACROSS THE CENTRAL PIEDMONT SLIDES TO THE COASTAL PLAIN SUN NIGHT AS A WEAK VORT MAX MOVES ACROSS THE AREA PROVIDING A FOCUS FOR CONVECTIVE DEVELOPMENT AND WILL HOLD ONTO CHANCE POPS SUN/SUN EVE. THE REMNANTS OF TS EMILY IS ALSO EXPECTED TO PASS WELL OFFSHORE BUT HAVE LITTLE TO NO AFFECT ON THE SENSIBLE WEATHER ACROSS ERN NC EXCEPT TO BRING INCREASED SEAS AND RIP CURRENT THREAT ALONG THE BEACHES. WHILE DEEPER MOISTURE WILL BE ACROSS THE AREA...EXPECT ENOUGH INSOLATION TO ALLOW TEMPS TO CLIMB TO THE L/M90S WITH HEAT INDICIES EXCEEDING 100F JUST ABOUT ALL LOCATIONS AND COULD PEAK AROUND 105-110F ACROSS THE INNER BANKS WHERE DEWPOINTS WILL BE HIGHER NECESSITATING A HEAT ADVISORY. SOME MID LEVEL DRYING EXPECTED MON AND WITH A LACK OF FORCING WILL LIMIT POPS TO SLIGHT CHANCE. A FRONT APPROACHES MON NIGHT BUT CONTINUED LACK OF UPPER LEVEL SUPPORT AND LIMITED MID LEVEL MOISTURE...MODELS BRING LITTLE QPF ACROSS THE REGION AND WILL LIMIT POPS TO SLIGHT CHANCE. MON LOOKS TO BE THE HOTTEST DAY OF THE WEEK WITH MODELS INDICATING LOW LEVEL THICKNESSES BACK UP TO 1440-1450M WITH HIGHS IN THE M/U90S AND MOST AREAS EXPECTED TO EXCEED HEAT ADVISORY CRITERIA. BROAD UPPER TROUGHING DEVELOPS ACROSS THE REGION TUE-FRI HOWEVER...ASIDE FROM PERHAPS TUE NIGHT...NOT EXPECTING ANY SIGNIFICANT FORCING MECHANISM AND EXPECT ONLY ISOLATED DIURNAL CONVECTION. MAX TEMPS EXPECTED TO LOWER A DEGREE OR TWO EACH DAY WITH L/M90S TUE TO AROUND 90 BY FRI. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 1040 AM...MVFR CIGS WILL MIX OUT IN THE MOIST BNDRY LAYER THIS MORNING BUT SHUD SEE VFR CONDITIONS BY THIS AFTN OUTSIDE ANY SCTD SHOWERS AND TSTMS. GUSTY WINDS/TEMPO IFR CONDITIONS WILL BE POSSIBLE IN THE VCNTY OF THE STRONGER STORMS THIS AFTN. FOG/STRATUS AGAIN LIKELY OVRNIGHT ESPECIALLY WHERE ANY RAIN WILL HAVE FALLEN. EXPECT AT LEAST MVFR CONDITIONS DURING THE EARLY MORNING HOURS WITH TEMPO IFR ALSO POSSIBLE BEFORE DAYBREAK SUNDAY. LONG TERM /SUN THROUGH WED/... AS OF 4 AM SATURDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE LONG TERM OUTSIDE OF PATCHY EARLY MORNING FOG. SCT CONVECTION EXPECTED SUN...THEN MORE ISOL AND DIURNAL IN NATURE TUE THROUGH FRI. S/SWLY FLOW EXPECTED TO DOMINATE EXCEPT MON NIGHT/TUE MORNING AND AGAIN TUE NIGHT/WED MORNING WHEN A COUPLE WEAK FRONTS WILL MOVE INTO ERN NC BEFORE DISSIPATING. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 1045 AM...NO SIG CHANGES TO MARINE FORECAST. WINDS WILL GRADUALLY TURN MORE SE AND S AS THE FRONT LIFTS TO THE NORTH OVER THE MARINE AREA THIS AFTERNOON. SPEEDS EXPECTED TO REMAIN 15 KT OR LESS THROUGHOUT WITH SEAS 3-5 FT EARLY SUBSIDING TO 2-4 FT THIS AFTN. S/SW FLOW WILL BEGIN TO PICK UP OVER THE MARINE AREA TONIGHT AHEAD OF AN INCOMING FRONTAL BNDRY. SPEEDS MAY REACH INTO THE 15-20 KT RANGE OVER THE COASTAL WATERS BY DAYBREAK SUNDAY. ALSO SWELL ASSOCD WITH FORMER TS EMILY MAY BEING TO IMPACT THE COASTAL WATERS TNGT INTO SUNDAY. SWAN BUILDS 6 FT SEAS OVR THE AREA BY LATE TNGT BUT WILL HOLD OFF ON FORECASTING SMALL CRAFT ADVISORY CONDITIONS GIVEN THE SWAN MODEL BIAS OF BUILDING SEAS TOO QUICKLY AND THE CURRENT WEAK STATE OF THE FORMER EMILY OVR THE BAHAMAS. LONG TERM /SUN THROUGH WED/... AS OF 4 AM SATURDAY...MODERATE SWLY FLOW AROUND 15-20 KT CONTINUES SUN AND SUN NIGHT WITH TIGHTER GRADIENTS AS AN AREA OF LOW PRES SLIDES OFF THE MID ATLANTIC. THE REMNANTS OF TS EMILY WILL ALSO PASS WELL OFFSHORE SUN...BUT STILL EXPECTING TO BRING INCREASED SEAS OFF THE NC COAST DESPITE SIGNIFICANT UNCERTAINTY IN THE STATE OF EMILY AS IT PASSES OFFSHORE. BOTH WAVEWATCH AND SWAN DEVELOP SEAS UP TO 6-7 FT SUN...WITH THE SWAN HAVING A QUICKER BIAS. WITH THE UNCERTAINLY...WILL HOLD OUT ON ISSUING ANY ADVISORIES ATTM BUT THE MODEL CURRENTLY PREDICTING HIGHEST SEAS SUN AFTN-MON MORNING. THROUGH THE REST OF THE PERIOD...THE BERMUDA HIGH WILL BE SUPPRESSES A BIT FARTHER S TO NEAR THE BAHAMAS AND EXTENDING WWD INTO THE GOM WHILE SEVERAL WEAKENING FRONTS/TROUGHS OF LOW PRES APPROACH THE WATERS. THE STRONGEST FRONT EXPECTED LATE MON NIGHT AND COULD SEE A BRIEF WIND SHIFT TO W/NW EARLY TUE...BUT WINDS QUICKLY RETURN TO S/SWLY BY TUE AFTN. ANOTHER WEAKER FRONT APPROACHES TUE NIGHT BUT THIS FRONT IS NOT EXPECTED TO PUSH INTO THE WATERS EXCEPT PERHAPS THE ALBEMARLE SOUND. OTHERWISE WINDS GENERALLY SWLY AROUND 10-20 KT. SEAS EXPECTED TO BE 3-5 FT MON NIGHT INTO TUE MORNING...THEN GENERALLY 4 FT OR LESS TUE AFTN THROUGH WED. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JAC/BTC NEAR TERM...JAC/BTC SHORT TERM...BTC LONG TERM...SK AVIATION...BTC/SK MARINE...BTC/SK
Hazardous weather outlook, Aug 6, 11:12 AM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1112 AM EDT SAT AUG 6 2011 NCZ029-044>047-079>081-090>094-071315- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1112 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-104-071315- CARTERET-ONSLOW-OUTER BANKS HYDE- 1112 AM EDT SAT AUG 6 2011 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-071315- OUTER BANKS DARE- 1112 AM EDT SAT AUG 6 2011 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 11:44 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1144 AM EDT SAT AUG 6 2011
NCZ044-079-061645-
GREENE-PITT-
1144 AM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 1245 PM EDT...
AT 1144 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LINDELL...OR ABOUT 11 MILES WEST OF FARMVILLE...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CASTORIA...
WALSTONBURG...FARMVILLE...FOUNTAIN...FALKLAND......BRUCE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3557 7783 3571 7762 3576 7753 3563 7736
3537 7780 3540 7781 3543 7784
TIME...MOT...LOC 1544Z 233DEG 16KT 3558 7777
DAGSpecial weather statement, Aug 6, 12:37 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1237 PM EDT SAT AUG 6 2011
NCZ098-061730-
ONSLOW-
1237 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 130
PM EDT...
AT 1237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HAWS RUN...OR ABOUT 10 MILES SOUTHWEST OF NEW RIVER AIR STATION...
MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VERONA...NEW RIVER
AIR STATION...JACKSONVILLE......CAMP LEJEUNE MAIN GATE...MIDWAY
PARK......HALF MOON...KELLUM......PUMPKIN CENTER...DEPPE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3472 7768 3493 7733 3472 7714 3461 7737
3462 7738 3460 7738 3459 7741 3460 7740
3461 7741 3461 7743 3458 7742 3450 7759
TIME...MOT...LOC 1637Z 229DEG 21KT 3465 7757
DAGSpecial weather statement, Aug 6, 12:54 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1254 PM EDT SAT AUG 6 2011
NCZ044-079-080-091-061800-
BEAUFORT-GREENE-LENOIR-PITT-
1254 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...LENOIR...PITT
AND GREENE COUNTIES THROUGH 200 PM EDT...
AT 1254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELL ARTHUR...OR ABOUT 5 MILES NORTHWEST OF WINTERVILLE...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINTERVILLE...
GREENVILLE......BELLS FORK...HOUSE...STATON...SIMPSON...PACTOLUS.....
.GRIMESLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3558 7773 3576 7722 3550 7693 3549 7699
3551 7701 3548 7701 3533 7761
TIME...MOT...LOC 1654Z 252DEG 14KT 3557 7746
DAGSpecial weather statement, Aug 6, 1:03 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 103 PM EDT SAT AUG 6 2011 NCZ080-093-094-061800- BEAUFORT-CRAVEN-PAMLICO- 103 PM EDT SAT AUG 6 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN AND BEAUFORT COUNTIES THROUGH 200 PM EDT... AT 103 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LIMA...OR ABOUT 8 MILES NORTHWEST OF NEW BERN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ERNUL...CAYTON... BLOUNTS CREEK...COX CROSSROADS......EDWARD. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3546 7707 3530 7683 3508 7715 3523 7740 TIME...MOT...LOC 1703Z 231DEG 22KT 3524 7712 DAG
Special weather statement, Aug 6, 1:50 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
150 PM EDT SAT AUG 6 2011
NCZ045>047-081-061845-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-WASHINGTON-
150 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND
DARE...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 245 PM EDT...
AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GUM NECK...OR ABOUT 23 MILES NORTHWEST OF ENGELHARD...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRYING PAN LANDING...
ALLIGATOR...FORT LANDING...EAST LAKE.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3542 7607 3581 7652 3597 7630 3600 7617
3600 7606 3596 7601 3592 7600 3586 7605
3565 7603 3568 7601 3577 7599 3589 7599
3593 7593 3596 7595 3597 7594 3582 7572
TIME...MOT...LOC 1750Z 235DEG 13KT 3577 7620
DAGSpecial weather statement, Aug 6, 2:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT SAT AUG 6 2011
NCZ029-045-080-081-094-061900-
BEAUFORT-MAINLAND HYDE-MARTIN-PAMLICO-WASHINGTON-
201 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
WASHINGTON...MAINLAND HYDE AND MARTIN COUNTIES THROUGH 300 PM EDT...
AT 201 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHWICK TO SOUTH CREEK...
OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WILLIAMSTON TO 18
MILES SOUTHEAST OF RIVER ROAD...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YEATESVILLE...
JAMESVILLE...SIDNEY CROSSROADS...WINSTEADVILLE...HINSON...DARDENS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3540 7638 3542 7641 3537 7650 3551 7659
3553 7648 3553 7662 3539 7657 3538 7672
3533 7655 3524 7675 3543 7688 3538 7674
3542 7670 3545 7689 3578 7711 3587 7690
3582 7688 3589 7683 3587 7675 3593 7671
TIME...MOT...LOC 1801Z 242DEG 12KT 3574 7697 3535 7672
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:57 AM EDT | Rip Current Statement | MHX | 9 hr | |
| Aug 6, 11:29 AM EDT | Special Weather Statement | MHX | Onslow | 61 min |
| Aug 6, 11:44 AM EDT | Special Weather Statement | MHX | Greene | 61 min |
| Aug 6, 12:13 PM EDT | Tornado Warning | MHX | Greene, Pitt | 19 min |
| Aug 6, 12:37 PM EDT | Special Weather Statement | MHX | Onslow | 53 min |
| Aug 6, 12:54 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 66 min |
| Aug 6, 1:03 PM EDT | Special Weather Statement | MHX | Craven | 57 min |
| Aug 6, 1:50 PM EDT | Special Weather Statement | MHX | Tyrrell | 55 min |
| Aug 6, 3:01 PM EDT | Special Weather Statement | MHX | Greene | 59 min |
| Aug 6, 4:00 PM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 28 hr |
| Aug 6, 4:06 PM EDT | Small Craft Advisory | MHX | 36 hr | |
| Aug 6, 4:12 PM EDT | Special Marine Warning | MHX | 48 min | |
| Aug 6, 4:48 PM EDT | Special Weather Statement | MHX | Duplin | 57 min |
| Aug 6, 5:11 PM EDT | Special Weather Statement | MHX | Onslow | 64 min |
| Aug 6, 5:47 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 58 min |
| Aug 6, 6:19 PM EDT | Areal Flood Advisory | MHX | Duplin, Onslow | 86 min |
| Aug 6, 6:29 PM EDT | Special Weather Statement | MHX | Hyde | 46 min |
| Aug 6, 6:41 PM EDT | Areal Flood Warning | MHX | Duplin, Onslow | 79 min |
| Aug 6, 6:44 PM EDT | Special Weather Statement | MHX | Onslow | 46 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | MHX | Duplin | 38 min |
| Aug 6, 7:21 PM EDT | Special Weather Statement | MHX | Hyde | 54 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.